Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Jul 31, 2021, 6:34 PM PDT for Trinity County, California. It was in force for 79 min.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 6:34 PM PDT (01:34 UTC)
- Expired
- Jul 31, 2021, 7:53 PM PDT
- In force
- 79 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Trinity County, CA
The radar
The Medford radar (KMAX), 106 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WGUS86 KEKA 010134
FLSEKA
Flood Advisory
National Weather Service Eureka CA
634 PM PDT Sat Jul 31 2021
CAC105-010345-
/O.NEW.KEKA.FA.Y.0001.210801T0134Z-210801T0345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trinity CA-
634 PM PDT Sat Jul 31 2021
The National Weather Service in Eureka has issued a
* Flood Advisory for...
North Central Trinity County in northwestern California...
* Until 845 PM PDT.
* At 634 PM PDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area.
* Some locations that will experience flooding include...
Mainly rural areas of North Central Trinity County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4105 12291 4120 12291 4120 12289 4120 12284
4121 12283 4120 12280 4122 12278 4123 12278
4124 12276 4124 12273 4124 12272 4112 12271
4096 12278 4098 12292 4101 12291 4101 12290
4103 12290
$$
JAW1 follow-up statement
620
WGUS86 KEKA 010253
FLSEKA
Flood Advisory
National Weather Service Eureka CA
753 PM PDT Sat Jul 31 2021
CAC105-010303-
/O.CAN.KEKA.FA.Y.0001.000000T0000Z-210801T0345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trinity CA-
753 PM PDT Sat Jul 31 2021
...FLOOD ADVISORY IS CANCELLED FOR NORTH CENTRAL TRINITY COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4105 12291 4119 12291 4120 12290 4120 12284
4121 12283 4120 12280 4122 12278 4123 12278
4124 12276 4124 12272 4112 12271 4096 12278
4098 12292 4101 12291 4101 12290 4103 12290
$$
JAWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Jul 31, 2:52 PM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 31, 2:52 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Sat Jul 31 2021
.SYNOPSIS...Isolated showers and thunderstorms are expected
around northern Trinity County this weekend. Otherwise, expect a
quiet summer weather pattern to set up through the middle of next
week, with somewhat diminished interior heat, while the coast
stays seasonably cool with persistent marine layer cloudiness.
&&
.DISCUSSION...As minor disturbances continue to pass by in the
southerly flow aloft today, there will be more chances for
isolated thunderstorm development this afternoon, mainly across
the Trinity Horn. As the flow gradually veers to a more S to
SW direction into early next week, storms will favor Siskiyou
county and areas farther to the N and E, with progressively drier
air filtering in from the W. Unfortunately some fires have been
sparked from lightning around Trinity County the past couple of
days, and areas of smoke with locally poorer air quality will be
possible there this weekend.
The atmosphere will become increasingly stable as well heading
toward early next week, which should put an end to to the
thunderstorm threat for at least a few days. Additionally,
temperatures across the interior will take a noticeable step back,
with mainly 90s for highs this weekend in the valleys. A gradual
moderating trend will continue through next week, with interior
valleys still reaching the lower to mid 90s most days. All this
will be thanks to a broad upper level trough gradually approaching
the Pacific NW from the eastern Pacific. While there is some
uncertainty with how that pattern evolves with the trough attempting
to push into the Pacific NW by next weekend, the overall pattern
should limit monsoonal moisture return and thunderstorm threats
for our area, and promote generally seasonable temperatures. For
coastal areas, the marine layer looks like it will remain rather
persistent for the next few days, with limited afternoon sunshine.
A deepening marine layer mid to late next week and a weakening
inversion may eventually allow for more sunshine, but confidence
in that scenario is not high just yet. /AAD&SEC
&&
.AVIATION...Stratus and fog retreated to the immediate coast late
this morning, bringing VFR conditions early this afternoon for
portions of the North Coast. However, low clouds are expected to
return again this evening and overnight, slowly lowering to LIFR
once again and persisting overnight. In the interior, clear VFR
conditions continue with possibly a few thunderstorms this afternoon
in the Trinity horn being the only real concern.
&&
.MARINE...Northerly winds persist over the outer waters,
fluctuating with low-end SCY levels for much of the foreseeable
future while diurnal southerly reversals set up along portions of
the coast through the weekend. Seas remain nearly completely locally-
generated by these northerlies, short period and ranging from 5 to 7
ft in the outers to 2 to 5 ft for a majority of the inners.
Northerly winds and seas then may see a brief uptick in strength
early next week.
&&
.FIRE WEATHER...Additional thunderstorm development is expected today
and to a lesser degree on Sunday around northern Trinity County,
and perhaps adjacent Siskiyou County later this afternoon.
However, these storms are expected to be more isolated and weaker
than what we saw on Friday, with fairly limited coverage of
additional lightning strikes. Drier and more stable air will
continue to gradually filter in later in the weekend into early
next week, with no thunderstorms in the forecast Monday through
Wednesday. Additionally, slight cooling can be expected by the
middle of next week, with some improvement in relative humidity.
Winds will be mainly terrain-driven and light in most locations,
although some slightly gustier ridgetop winds are possible Sunday
night and Tuesday night. /AAD&SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 PM this evening to 9 AM Sunday
for PZZ470.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 31, 4:49 AM PDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 449 AM PDT Sat Jul 31 2021 CAZ101-103-104-106-108>115-011200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 449 AM PDT Sat Jul 31 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-011200- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- 449 AM PDT Sat Jul 31 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible today around northern Trinity and near Siskiyou County. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible Sunday afternoon around northern Trinity and near Siskiyou County. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:02 PM PDT | Flash Flood Warning | EKA | Del Norte | 58 min |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.